Bulletin of Symbolic Logic

The complexity of orbits of computably enumerable sets

Peter A. Cholak, Rodney Downey, and Leo A. Harrington

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


The goal of this paper is to announce there is a single orbit of the c.e. sets with inclusion, $\varepsilon$, such that the question of membership in this orbit is $\Sigma_{1}^{1}$-complete. This result and proof have a number of nice corollaries: the Scott rank of $\varepsilon$ is $\omega_{1}^{CK}+1$; not all orbits are elementarily definable; there is no arithmetic description of all orbits of $\varepsilon$; for all finite $\alpha \geq$ 9, there is a properly $\Delta_{\alpha}^{0}$ orbit (from the proof).

Article information

Bull. Symbolic Logic, Volume 14, Issue 1 (2008), 69-87.

First available in Project Euclid: 16 April 2008

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 03D25: Recursively (computably) enumerable sets and degrees


Cholak, Peter A.; Downey, Rodney; Harrington, Leo A. The complexity of orbits of computably enumerable sets. Bull. Symbolic Logic 14 (2008), no. 1, 69--87. doi:10.2178/bsl/1208358844. https://projecteuclid.org/euclid.bsl/1208358844

Export citation